Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society, the Transactions of the American Mathematical Society (TRAN) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.43.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Hermite-Birkhoff interpolation in the $n$th roots of unity
HTML articles powered by AMS MathViewer

by A. S. Cavaretta, A. Sharma and R. S. Varga PDF
Trans. Amer. Math. Soc. 259 (1980), 621-628 Request permission

Abstract:

Consider, as nodes for polynomial interpolation, the nth roots of unity. For a sufficiently smooth function $f(z)$, we require a polynomial $p(z)$ to interpolate f and certain of its derivatives at each node. It is shown that the so-called Pólya conditions, which are necessary for unique interpolation, are in this setting also sufficient.
References
  • O. Kiš, On trigonometric $(0,\,2)$-interpolation, Acta Math. Acad. Sci. Hungar. 11 (1960), 255–276 (Russian). MR 126666, DOI 10.1007/BF02020944
  • G. G. Lorentz and S. D. Riemenschneider, Recent progress in Birkhoff interpolation, Approximation theory and functional analysis (Proc. Internat. Sympos. Approximation Theory, Univ. Estadual de Campinas, Campinas, 1977) North-Holland Math. Stud., vol. 35, North-Holland, Amsterdam-New York, 1979, pp. 187–236. MR 553421
  • —, Birkhoff interpolation (to appear). G. Pólya, Bemerkungen zur Interpolation und zur Näherungstheorie der Balkenbiegung, Z. Angew. Math. Mech. 11 (1931), 445-449.
  • I. J. Schoenberg, Zur Abzählung der reellen Wurzeln algebraischer Gleichungen, Math. Z. 38 (1934), no. 1, 546–564 (German). MR 1545467, DOI 10.1007/BF01170654
  • A. Sharma, Some remarks on lacunary interpolation in the roots of unity, Israel J. Math. 2 (1964), 41–49. MR 170148, DOI 10.1007/BF02759733
  • A. Sharma, Lacunary interpolation in the roots of unity, Z. Angew. Math. Mech. 46 (1966), 127–133 (English, with German and Russian summaries). MR 198057, DOI 10.1002/zamm.19660460207
  • A. Sharma, Some poised and nonpoised problems of interpolation, SIAM Rev. 14 (1972), 129–151. MR 313676, DOI 10.1137/1014004
  • A. Sharma and J. Tzimbalario, Some strongly non-poised H-B problems, J. Math. Anal. Appl. 63 (1978), no. 2, 521–524. MR 481740, DOI 10.1016/0022-247X(78)90094-X
  • P. L. J. van Rooij, F. Schurer and C. R. van Walt van Praag, A bibliography on Hermite-Birkhoff interpolation, Dept. of Mathematics, Eindhoven University of Technology, Dec. 1975, Eindhoven, The Nederland. Zia-Uddin, Note on an “alternant” with factorial elements, Proc. Edinburgh Math. Soc. 3 (1933), 296-299.
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC: 30E05
  • Retrieve articles in all journals with MSC: 30E05
Additional Information
  • © Copyright 1980 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 259 (1980), 621-628
  • MSC: Primary 30E05
  • DOI: https://doi.org/10.1090/S0002-9947-1980-0567101-0
  • MathSciNet review: 567101